CureZone   Log On   Join
story about stupid doc in denial....
 
mamaj Views: 3,919
Published: 13 years ago
 
This is a reply to # 1,345,469

story about stupid doc in denial....


I had the mirena inserted 5 years ago. The information I received from my doctor was there were no side effects, and I would “love it”. I was told that the progestin was localized to the uterus. That is all the information I was given. I suffered horribly because of not being fully informed. I trusted my doctor.

I never knew about the FDA/physician information disclosure(s) until 4 months ago. It was not listed on the patient brochure, instead, the patient information said to ask your physician for further side effects. I did ask…he told me there were none...


My side effects, which, I did not have prior to insertion were:


breast pain, headache, discharge, tremors, fatigue, itchiness, irritability, apathy, vertigo, visual disturbances (cloudy vision, blindness in one eye, terrible night vision, always felt like there was something in them), alopecia, polyuria, intolerance to cold, excessive facial hair, weight loss, loss of libido, swelling of my tongue, heart palpitations, chest tightening, chronic sinus problems, throbbing in my head, vibrations in my body and unbelievable mental fog.

(Note, these came on progressively and slowly over the 5 year period.)

The medical testing I have undergone is substantial. I have had an ultrasound and full contrast MRI. I had a full optical exam, numerous blood tests, and have seen 7 doctors. I was under regular chiropractic care.


I have been prescribed flexeral and several other medications for back pain; Zoloft, busparion, depacote, zanax and seraquol for my anxiety; ambien and lunesta for sleep; I have receive cortisol injection for the alopecia; I have been frequently prescribed Antibiotics for respiratory problems. I take extensive nutritional supplements, as well as digestive enzymes. I changed my diet and exercise regimen dramatically. I have limited my caffeine and alcohol consumption. I drink gallons of water, removed excessive stress wherever possible from my life, and go to bed in time to get plenty of rest. I take time for myself.

None of the above helped. Sad. But hey, at least my lifestyle is healthier.

Upon removal, I attempted to discuss with my doctor the side effects. Again, I was told adamantly, there were none. He would not even discuss the possibility with me. I have no idea how he can say this, when many are clearly listed on the Mirena physician insert.

Within a week of removal….my back pain was completely gone. My brain fog-gone! I could think again. I was warm. Took out the trash without a coat on. I could drive at night-I was driving and clicking on the windshield wiper fluid and laughing because I COULD SEE even with a wet windshield. No headaches. No chest tightness and palpitations. I gained 5 pounds in 2 weeks. I don’t have to pee all the time. stopped going through a box of tissues a day. I am nicer, and calmer. WOW! All of a sudden GONE!

I already had back pain (from an accident), insomnia and mild anxiety issues prior to the mirena, so I will not include them in the primary list above, BUT, upon removal, my back pain is completely gone, and my anxiety, which has increased a thousand fold since insertion, has almost completely gone away. Still can’t sleep.

Now, I would love to say that the symptoms are FOREVER GONE, and I am 100% back to normal, but it wouldn’t be true. 3 days before, during and 3 days after my “flow” most come back-at least to some extent- but not nearly as severe as when it was in. I am healing. I have really great days. Finally.

I am just really ticked off now. All the money I spent, the unbelievable number of doctor I saw, and all the suffering, not just for me, but my family as well. If I had been told-given a list of things to look out for-it would never have happened-it would have ended years ago. Sad.


this is my theory:


Mirena causes hormonal imbalance-I am leaning toward estrogen dominance in my case, but I do believe the imbalance affect other women differently, and it may depend on if you had a condition prior to insertion. Estrogen dominance explains the cycling of symptoms-right before you get your cycle, your estrogen rises. If your progesterone is working, it actually increases to a level higher than your estrogen. With progeresterone deficiency, it never goes that high. That would also explain why my period comes every three weeks. (never had them on Mirena) I don’t have the progesterone in my body to prepare for pregnancy-so I just dump! (Early menstruation is also a symptom of estrogen dominance). ALSO, I am convinced I never ovulated on the Mirena-prior to the IUD I used to get that telltale “cramp”. (Without ovulation, you do not produce progesterone.) When you ovulate, your estrogen level takes a nosedive-I tracked it-the day I ovulated and the week after were the best days I have had in I cannot tell you how long. Further, estrogen dominance explains why Dr. Griffin’s enzymes were helpful. They have many of the same ingredients used to treat hormonal imbalance-(wild yam, chaste tree, etc). Finally, on the subject of estrogen dominance-as we get older, our natural production of progesterone will drop, leading to menopause. This can start as early as 35. I think that’s may be why my symptoms progressed the way they did, particularly at the end when I felt HORRIBLE. I am now 41. I had it in at 36.

Reading up on how the levonorgestrel affect your natural progesterone levels is helpful as well. Using this synthetic hormone not only causes a reduction in our own natural production of progesterone, but it also does not interact with a woman’s hormonal system the same way the real stuff does. Progesterone is a precursor to testosterone and numerous other hormones. Without the “real thing” we are throwing all of these out of whack.


Saying that the levongesterel doesn’t leave the uterus is a bunch of hooey -with 15 minutes it shows up in the bloodstream. Norplant, which was taken off the market due to “device malfunction”(not side effects), contained the same exact ingredient. (Albeit, in a higher dose) If you look it up on the FDA’s site, you will see a great number of our side effects listed. Same ingredient, but doesn’t show up on the Mirena radar. Why?


 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2022  www.curezone.com

5.985 sec, (3)